Texas, 2023Heat in Texas, September 5 to 9, 2023
September 5 to 9, 2023 · NWS FWD · 46 events in 46 counties and zones
Strong high pressure aloft produced unseasonably hot conditions across most of the region from September 5 through September 10.
Every event with a place to put it; 46 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 127
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong high pressure aloft produced unseasonably hot conditions across most of the region from September 5 through September 10.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 5, 12:20 PM CST, 40 minutes earlier.
Area forecast discussion, Sep 5, 12:20 PM CST, 40 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
120 PM CDT Tue Sep 5 2023
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Today and Tomorrow/
This morning's rain showers have largely eroded with only a
smattering of AltoCu remaining across Western North and Central
Texas this afternoon. Our area is south of any meaningful jet
activity, so weak shortwave perturbations will play a larger role.
The first of these will move ESE across Central Texas this
afternoon and help develop showers and thunderstorms across the
southeastern parts of our forecast area within an area of low-
level warm and moist advection. This activity should diminish with
the loss of heating this evening. The remainder of the forecast
area will be hot and dry with highs easily eclipsing 100 degrees
for most. Heat index values should be a few degrees higher than
the ambient temperature, resulting in widespread heat indices of
105-110...and thus the reissuance of a Heat Advisory. Some of our
Western North Texas counties will likely meet Excessive Heat
Warning criteria today (highs of 105-107) but should not meet it
again tomorrow. Therefore, we have decided to only issue a Heat
Advisory at this time.
Meanwhile, another shortwave trough will dig into the Central
Plains tonight in advance of a weak cold front. This will help
trigger scattered thunderstorms along the front in Oklahoma this
afternoon and evening. Steering flow should bring the storms ESE
overnight, but the low-level flow aloft will become heavily veered
in the early morning hours. This should keep a majority of the
precip in Oklahoma/Arkansas, but we have introduced some 10-15%
PoPs along the Red River tonight just in case a "stronger than
expected" cold pool sags further south.
Any early morning showery activity should diminish by mid-morning
while the cold front slowly moves south and stalls near/south of
the Red River. The front will not have an appreciable cooldown,
but rather just provide a wind shift as a high pressure center
moves into the northern Central CONUS and another one develops
near the SE Texas Gulf Coast. Weak confluence and surface heating
will provide enough ascent to help trigger thunderstorm
development in the afternoon. However, weak mid-level ridging will
have to be overcome for deep-convection to ensue. The CAMs have
all latched on to convecting at least isolated storms in the
afternoon, but the location varies anywhere between the Red River
and the Brazos Valley. We have maintained broad 20% PoPs for most
of North Texas tomorrow afternoon, since our confidence of the
areal extent and location of convective initiation remain low at
this time. Outside of convection, it will be another hot day with
highs in the low 100s and heat index values a few degrees higher.
While tomorrow's highs and heat index values are similar to
today's, lighter winds may make the heat feel even more oppressive
tomorrow.
Bonnette
&&
.LONG TERM... /Issued 254 AM CDT Tue Sep 5 2023/
/Thursday Onward/
The latter half of the week will be comprised of exceptional
(likely record-breaking) heat with the entire area meeting or
exceeding either Heat Advisory or Excessive Heat Warning criteria.
This will be due to an expansion of the unseasonably strong upper
ridge, along with surface troughing to our north which will veer
winds westerly, slightly aiding in compressional warming. Friday
will probably be the warmest day of the week, and current
forecast highs presently range from about 103 to 109. This degree
of heat along with omnipresent drought conditions will foster an
elevated fire threat on a daily basis, with RH values in the
20-30% range and southerly winds of 10-15 mph.
While hot and dry weather will be experienced by most heading
into the upcoming weekend, rain chances are not entirely absent
from the forecast. Given our position on the eastern periphery of
the upper ridge beneath northwest flow aloft, there are small
chances for subtle disturbances to result in isolated to scattered
convection across parts of Oklahoma and East Texas on Friday and
again Saturday, some of which could affect roughly the
northeastern half of the CWA if thunderstorms can build
south/southwestward progressively at a mesoscale level. This will
remain uncertain until we're within range of higher resolution
guidance, but currently does warrant inclusion of low PoPs in the
gridded forecast. Any thunderstorm activity during this time
period will be capable of strong downburst winds given the
background environmental conditions.
Global ensembles suggest that a further breakdown and westward
retreat of the ridge will transpire over the weekend into early
next week while northwest flow prevails aloft. This should open
the door for perhaps a couple of weak frontal intrusions later in
the weekend and early next week, accompanied by slightly more
meaningful rain chances. This should, at a minimum, send our
temperatures back closer to normal values as we enter the middle
portion of September, with a more active and amplified pattern
typical of early fall.
-Stalley
&&
.AVIATION... /NEW/
/18Z TAFs/
VFR and S flow should prevail for the rest of the afternoon at all
TAF terminals. Most will experience sustained wind speeds of 10-15
kts with gusts of 20-25 kts.
Convection today/tonight is something to watch, but nothing to be
overly concerned about. This afternoon's storms should remain to
the E-SE of the TAF terminals and tonight's storms should remain
to the N-NE of the TAF terminals.
Tomorrow, a weak cold front will sag near the Red River and help
develop thunderstorms late in the afternoon. We have introduced
VCTS to the extended DFW TAF at 23Z to account for this. Our
confidence regarding the timing and coverage of storms is low,
but still high enough to include in the TAFs ATTM.
Bonnette
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 102 82 102 81 105 / 0 5 20 20 5
Waco 102 79 102 78 104 / 5 5 10 20 5
Paris 98 76 100 74 101 / 0 10 20 10 10
Denton 102 79 102 76 105 / 0 5 20 10 5
McKinney 100 79 100 77 103 / 0 5 20 10 5
Dallas 103 82 103 81 106 / 0 5 20 20 5
Terrell 101 78 102 76 104 / 0 5 20 20 5
Corsicana 102 79 102 79 105 / 10 5 10 20 5
Temple 102 77 102 76 104 / 5 5 10 10 5
Mineral Wells 105 79 104 76 107 / 10 5 20 20 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT Wednesday for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.
&&
Hazardous weather outlook, Sep 5, 11:22 AM CST, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1222 PM CDT Tue Sep 5 2023
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1222 PM CDT Tue Sep 5 2023
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
A Heat Advisory is in effect for all of North and Central Texas
today. An elevated fire weather threat will accompany the heat,
particularly for areas west of I-35.
Isolated thunderstorms are possible across parts of Central Texas
this afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Oppressive heat index values of 105 to 110 are expected across most
of the area through the end of the week, along with an elevated fire
weather threat.
Low storm chances are forecast across North and Central Texas on
Wednesday afternoon, and may increase across more of the region
over the upcoming weekend. Strong downburst winds, frequent
lightning, and heavy downpours could accompany some of this
activity.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Anderson
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Anderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Bell
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Bell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Bosque
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Bosque forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Collin
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Collin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Comanche
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Comanche forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Cooke
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Cooke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Coryell
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Coryell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Dallas
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Dallas forecast zone
- Injuries
- 114 direct, 0 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023. Dallas County Health & Human Services reported 114 Heat Related Illnesses during this time period.
Heat, Delta
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Delta forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Denton
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Denton forecast zone
- Injuries
- 13 direct, 0 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023. Denton County Public Health reported 13 Heat Related incidents during this period.
Heat, Eastland
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Eastland forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Ellis
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Ellis forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Erath
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Erath forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Falls
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Falls forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Fannin
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Fannin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Freestone
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Freestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Grayson
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Grayson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Hamilton
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Hamilton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Henderson
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Hill
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Hill forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Hood
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Hood forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Hopkins
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Hunt
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Hunt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Jack
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Jack forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Johnson
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Kaufman
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Kaufman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Lamar
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Lamar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Lampasas
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Lampasas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Leon
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Leon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Limestone
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Limestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, McLennan
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- McLennan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Milam
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Milam forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Mills
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Mills forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Montague
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Montague forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Navarro
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Navarro forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Palo Pinto
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Parker
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Parker forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Rains
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Rains forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Robertson
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Robertson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Rockwall
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Rockwall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Somervell
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Somervell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Stephens
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Tarrant
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Van Zandt
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Van Zandt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Wise
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Wise forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
Heat, Young
- When
- September 5, 1:00 PM CST to September 9, 7:00 PM CST
- Where
- Young forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, September 5, 20231 injured · $138,000 · 1.5 in hail · 23 events
- Hail and Damaging Winds in Oklahoma, September 5, 2023$187,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Minnesota, September 5, 2023$67,000 · 2.75 in hail · 27 events
- Flash Flood and Damaging Winds in Kentucky, September 5, 2023$50,000 · 78 kt wind · 3 events
- Heat in Texas, September 5 to 9, 202333 events
- Heat in Texas, September 5, 202321 events
- Drought in Oklahoma, September 5 to 11, 202317 events
- Heat in Louisiana, September 5, 202317 events
- Damaging Wind in Texas, September 5, 2023$20,000 · 65 kt wind · 1 event
- Heat in Oklahoma, September 5, 202315 events
- Damaging Winds in Missouri, September 5, 2023$15,000 · 52 kt wind · 6 events
- Heat in New York, September 5 to 7, 202314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1142740, 1142744, 1142745, 1142746, 1142747, 1142748, 1142749, 1142750, 1142751, 1142753, 1142754, 1142755, 1142756, 1142757, 1142758, 1142759, 1142760, 1142761, 1142762, 1142763, 1142764, 1142765, 1142766, 1142767, 1142768, 1142769, 1142770, 1142771, 1142772, 1142773, 1142774, 1142775, 1142776, 1142777, 1142778, 1142779, 1142780, 1142781, 1142782, 1142783, and more.